News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: Severe fungal infection in the groin


 ccaroo - Thu Dec 27, 2007 7:03 pm

I have what I feel like, and what the doctor said he thouoght is to be a fungal infection in my groin. NOTHING I have tried will get rid of it, i have tried creams such as tinactin,lotrimin,lamisil. i have used them for 4 weeks even when it said 2 with no results. Even oral stuff from the doctor ketocanazole? Did not work. I am terribly embarrased to keep going to doctors, mainly because it seems like you have to tell 15 people including female nurses/assistants what you are there for. I keep powder on the area to keep it very dry. It itches terribly and i usually scratch it till it bleeds. My entire groin area is affected, scrotum and penis, with rash down the inside of one thigh, not the other one. From what I read jock itch doesn't normally affect the penis and scrotum. I am at my wits end with this. Any advice is greatly appreciated.
 Dr. Chan Lowe - Fri Dec 28, 2007 10:35 pm

User avatar Hi Ccaroo,

The medications you have tried are all very appropriate for fungal infections. For an oral medicine, often fluconazole is a bit better, but if taken correctly ketoconazole should also be effective. Given that your rash is not getting better on these medicines I am wondering if your rash really is a fungal infection. Jock itch can affect the penile shaft and scrotum. Other possibilities include a contact dermatitis or even a bacterial skin infection.

I would suggest that you see a dermatologist if possible. Doing a skin scraping and culture to try to grow the yeast may also be helpful. If the fungus can be cultured antifungal medication sensitivities can be determined to be sure you are getting an appropriate medicine to treat the infection.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here